The Most Common Tretinoin Myths

Republished with permission from Musely an Evio Community Partner

The Most Common Tretinoin Myths.jpg

Tretinoin has long been considered the "gold standard" for anti-aging by dermatologists. However, there are plenty of reasons people are hesitant to try tretinoin for their skin. Today, we're those myths and your skin. 

Myth #1: People with sensitive skin need to avoid tretinoin

Absolutely not. Anyone can use a tretinoin treatment, it's simply a case of speaking to a dermatologist to make sure you a prescribed the right dosage. Low concentrations of tretinoin will still give you visible results with little irritation.

Myth #2: You can't use tretinoin in the eye area

This isn't the case. In fact, tretinoin can be applied sparingly around the eyes with very little concern, and users have seen great improvement of wrinkles and fine lines in the eye area when using tretinoin. But because the skin around the eyes is thin and prone to dryness, tretinoin can be slightly irritating.

Myth #3: If your skin gets irritated, you should stop using tretinoin immediately

A little bit of skin irritation is all part of the process, so you don't worry if your skin becomes slightly dry, flaky, or red when you first introduce tretinoin into your skincare routine. However, if your skin is really uncomfortable and super-dry, speak to your dermatologist about switching to a weaker, less concentrated tretinoin dosage. Pain is never a good thing.

Myth #4: You don't need to use tretinoin until you have wrinkles

So you've got the glow of a 20-something—why should you use tretinoin when your skin still looks good? Dermatologists actually recommend adding an active ingredient such as tretinoin into your skincare routine once you hit 30 to prevent the visible signs of aging. Plus, even if you don't have wrinkles yet, tretinoin will help reduce the sun damage you may have gotten over the years and will prevent wrinkles and dark spots.

Myth #5: Tretinoin will make your rosacea worse

Rosacea itself is considered inflammatory and treated with products labeled "anti-redness", so why would you add a product that can make the skin slightly irritated when you first begin using it? Yes, it's not a good idea to . use tretinoin in the midst of a rosacea outbreak. Otherwise, however, you shouldn't have any additional redness after the first couple weeks of use. And, in fact, studies have found that tretinoin might even be a treatment for rosacea.